Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 1, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Dec 31, 2007, 10:03 PM EST for 33 counties in Kentucky. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2007, 10:03 PM EST (03:03 UTC)
- Expired
- Jan 1, 2008, 3:19 AM EST
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 117 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 010303 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1003 PM EST MON DEC 31 2007 ...GUSTY WINDS TO USHER IN THE NEW YEAR... .A COLD FRONT PASSING THROUGH THE REGION TONIGHT WILL MIX DOWN STRONGER WINDS FROM ALOFT...RESULTING IN GUSTY WINDS THROUGH EARLY TUESDAY MORNING. KYZ044-050>052-058>060-069-085>088-104-106>120-011000- /O.NEW.KJKL.WI.Y.0001.080101T0400Z-080101T1000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 1003 PM EST MON DEC 31 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. A COLD FRONT CROSSING THE COMMONWEALTH WILL BRING GUSTY WINDS TO THE REGION...MAINLY BETWEEN MIDNIGHT AND 4 AM. SUSTAINED WINDS OF 20 TO 30 MPH WILL AFFECT THE REGION FOR ABOUT ONE HOUR WITH GUSTS AS HIGH AS THE 45 TO 50 MPH RANGE ALONG THE FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS TO BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NORTH TO SOUTH ROADWAYS...SUCH AS INTERSTATE 75...US HIGHWAY 23 AND KY HIGHWAY 15...WILL BE ESPECIALLY AFFECTED. RESIDENTS SHOULD SECURE LIGHT WEIGHT OBJECTS WHICH COULD BE TOSSED AROUND BY THESE GUSTY WINDS. IN ADDITION... THE WINDS COULD ALSO DOWN POORLY ROOTED TREES ON STEEP TERRAIN AND BRING DOWN SMALL TREE LIMBS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ KYZ068-079-080-083-084-010900- /O.NEW.KJKL.WI.Y.0001.080101T0303Z-080101T0900Z/ ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY 1003 PM EST MON DEC 31 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. A COLD FRONT CROSSING THE COMMONWEALTH WILL BRING GUSTY WINDS TO THE REGION...MAINLY BETWEEN 11 PM AND 3 AM. SUSTAINED WINDS OF 20 TO 30 MPH WILL AFFECT THE REGION FOR ABOUT ONE HOUR WITH GUSTS AS HIGH AS THE 45 TO 50 MPH RANGE ALONG THE FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS TO BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NORTH TO SOUTH ROADWAYS...SUCH AS INTERSTATE 75 WILL BE ESPECIALLY AFFECTED. RESIDENTS SHOULD SECURE LIGHT WEIGHT OBJECTS WHICH COULD BE TOSSED AROUND BY THESE GUSTY WINDS. IN ADDITION... THE WINDS COULD ALSO DOWN POORLY ROOTED TREES ON STEEP TERRAIN AND BRING DOWN SMALL TREE LIMBS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ JP
1 follow-up statement
000 WWUS73 KJKL 010819 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 319 AM EST TUE JAN 1 2008 ...WINDS FALL BELOW ADVISORY CRITERIA... .A FRONT HAS MOVED THOUGH EASTERN KENTUCKY AND WINDS BEHIND THE FRONT HAVE DROPPED BELOW ADVISORY CRITERIA. KYZ044-050>052-058>060-069-085>088-104-106>120-010930- /O.CAN.KJKL.WI.Y.0001.000000T0000Z-080101T1000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN- FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 319 AM EST TUE JAN 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. SUSTAINED WESTERLY WINDS AND WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY IS CANCELLED. $$ KYZ068-079-080-083-084-010930- /O.CAN.KJKL.WI.Y.0001.000000T0000Z-080101T0900Z/ ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY 319 AM EST TUE JAN 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. .SUSTAINED WESTERLY WINDS AND WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY IS CANCELLED. $$ JP/JJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 31, 6:58 PM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 31, 6:58 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 658 PM EST MON DEC 31 2007 .SHORT TERM.../TONIGHT THROUGH THURSDAY/ AFTER FURTHER THOUGHT WHEN FINALIZING THE FORECAST...DECIDED TO GO AHEAD AN ISSUE A SNOW ADVISORY NOW...IN EFFECT FROM 1 PM TUESDAY THROUGH 4 PM WEDNESDAY. SINCE THESE WILL BE SOME BUSY TRAVEL DAYS...WOULD LIKE TO GIVE A HEADS UP TO TRAVELERS AND OTHER INTERESTS ON THE UPCOMING SNOWFALL. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. CLOUDS WILL INCREASE OUT AHEAD THE FRONT TONIGHT...WITH A BRIEF PERIOD OF RAIN SHOWERS EXPECTED. ABOVE 2000 FEET...EXPECT A MIX OF RAIN AND SNOW QUICKLY CHANGING TO ALL SNOW. ELSEWHERE...AS COLDER AIR MOVES IN BEHIND THE FRONT...EXPECT ANY RAIN SHOWERS TO MIX WITH AND CHANGE OVER TO SNOW SHOWERS. EXPECTING LITTLE OR NO SNOW ACCUMULATION TONIGHT. WENT WITH LIKELY POPS IN THE FORECAST FOR A BRIEF PERIOD...BUT QPF AMOUNTS SHOULD BE RATHER LIGHT. WINDS AT H8 REACH 40 TO 50 KT OVERNIGHT...AND THINK SOME OF THIS WILL MIX DOWN TO THE GROUND. WILL MENTION GUSTS AROUND 40 MPH IN THE FORECAST TONIGHT. EXPECTING ISOLATED TO SCATTERED SNOW SHOWERS TUESDAY MORNING...INCREASING IN COVERAGE IN THE AFTERNOON WITH CAA. THERE IS SHALLOW LOW LEVEL MOISTURE AVAILABLE FOR MUCH OF THE DAY. THE SNOW GROWTH REGION IS JUST ABOVE THE AREA OF BEST MOISTURE ON MODEL SOUNDINGS...AND THERE IS AN INVERSION AROUND 850 MB...AND THESE FACTORS SHOULD HELP LIMIT ACCUMULATIONS DURING THE DAY ON TUESDAY. WINDS START OUT WEST SOUTHWEST...THEN BECOME WEST DURING THE DAY. THIS WILL PROVIDE SOME UPSLOPE AS WELL. EXPECTING LESS THAN AN INCH OF SNOW IN MOST LOCATIONS...WITH UP TO AN INCH FOR ELEVATIONS ABOVE 2000 FEET. THE DEEPEST MOISTURE...AND MOST FAVORABLE UPSLOPE FLOW...KICKS IN LATE TUESDAY INTO WEDNESDAY. THERE SHOULD ALSO BE A CONNECTION OFF OF LAKE MICHIGAN. THE DEEPEST MOISTURE IS ALSO IN THE SNOW GROWTH REGION. EXPECTING A TOTAL SNOWFALL FROM LATER TUESDAY INTO WEDNESDAY OF 2 TO 4 INCHES OVER MOST OF THE AREA...WITH 1 TO 3 CLOSER TO THE I 75 CORRIDOR IN THE SOUTHWESTERN PORTION OF THE CWA. COULD SEE SOME 3 TO LOCALLY 6 INCH AMOUNTS ABOVE 2000 FEET NEAR THE VIRGINIA AND WEST VIRGINIA BORDERS. THESE AMOUNTS SHOULD BE OVER A 36 HOUR PERIOD. HIGH PRESSURE WILL BEGIN TO BUILD IN LATE WEDNESDAY INTO THURSDAY...CUTTING OFF THE SNOW SHOWER ACTIVITY. OTHERWISE...THE OTHER BIG STORY WILL BE THE COLD. WITH H8 TEMPS OF -17 DEG C...HIGHS WEDNESDAY WILL STRUGGLE TO REACH 20 IN MOST LOCATIONS. EXPECT A SLOW WARM UP ON THURSDAY...WITH HIGHS NEAR 30. OVERNIGHT LOWS WILL BE IN THE TEENS...WITH WIND CHILLS TUESDAY NIGHT AND WEDNESDAY AROUND ZERO OR JUST BELOW. .LONG TERM.../THURSDAY NIGHT THROUGH MONDAY/ MODELS AGREE PRETTY WELL THIS PERIOD REGARDING THE BIG PICTURE AND WON/T SWEAT THE SMALL DIFFERENCES SINCE THEY DON/T PASS THROUGH HERE. GFS/ECWMF DO EXPECT A MINOR SHORTWAVE TO LEAVE THE PLAINS AND HEAD NORTHEAST WITH ITS SURFACE REFLECTION PASSING NORTH OF THE GREAT LAKES. EASILY THE BEST ISENTROPIC LIFT ALSO PASSES US BY TOWARDS THE NORTH LATE IN THE WEEKEND. BUT ENOUGH ELSE IS PRESENT IN THIS SYSTEM FOR CONTINUED CHANCE CATEGORY POPS. SOUTHWEST FLOW ALOFT RETURNS THIS PERIOD AND WILL LIKELY LAST INTO NEXT WEEK SO ABOVE SEASONALLY NORMAL TEMPERATURES TO RETURN AND LAST AWHILE. && .AVIATION.../00Z TO 24Z/...UPDATED SW/V AND ASSOCIATED SFC COLD FRONT IS APPROACHING THE AREA FROM THE W. MID CLOUDS AHEAD OF IT NOW OVER CENTRAL KY WILL REACH ALL THREE TAF SITES BY 1 OR 2Z AND OPTED TO CARRY THESE CLOUDS AS PREVAILING. ISOLATED TO SCATTERED SHRA SHOULD OCCUR PRIOR TO 6Z AT THE TAF SITES...BUT VFR IS GENERALLY EXPECTED DURING THE FIRST 6 HOURS. CLOUDS AND PRECIPITATION ENOUGH TO CAUSE MVFR CONDITIONS WILL HOLD OFF UNTIL AROUND 6Z...OR ALONG AND JUST AFTER FROPA...AS A BRIEF PERIOD OF MODERATE LIFT AND DEEPER MOISTURE PASSES THROUGH. THE NAM AND TO AN EXTENT THE GFS INDICATE A DRY SLOT WRAPPING IN AS THE LOW PASSES BY TO THE NORTH TWO OR THREE HOURS EITHER SIDE OF 12Z...FOR A FEW HOURS OF VFR BEFORE WRAPAROUND MOISTURE RETURNS ON WESTERLY TO WNW FLOW AND LOW CLOUDS AND -SHSN CHANCES INCREASE AND MVFR RESULTS. A FEW HEAVIER SHSN COULD OCCUR 18Z TO 24Z AS LIFT INCREASES AHEAD OF THE SW/V AND BRIEFLY LOWER CONDITIONS INTO IFR OR LOWER...ESPECIALLY NE 2/3 OF THE CWA. && .JKL WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 1 PM TUESDAY TO 4 PM EST WEDNESDAY FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...WJM LONG TERM....GV AVIATION...JP
Hazardous weather outlook, Dec 31, 4:41 PM EST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 441 PM EST MON DEC 31 2007 KYZ044-050>052-058>060-069-085>088-104-106>120-011200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-WHITLEY- KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 441 PM EST MON DEC 31 2007 ...SNOW ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 4 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SNOW SHOWERS ARE POSSIBLE TONIGHT...WITH LITTLE OR NO SNOW ACCUMULATION EXPECTED. IN ADDITION...WINDS MAY GUST TO 40 MPH AS A STRONG COLD FRONT MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW SHOWERS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY DURING THE DAY TUESDAY...CONTINUING INTO WEDNESDAY. AN INCH OR LESS OF SNOW IS EXPECTED ON TUESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED TUESDAY NIGHT INTO WEDNESDAY. THIS WILL RESULT IN EVENT TOTAL SNOW ACCUMULATIONS OF 2 TO LOCALLY 4 INCHES TUESDAY NIGHT INTO WEDNESDAY. FOR ELEVATIONS ABOVE 2000 FEET NEAR THE VIRGINIA AND WEST VIRGINIA BORDERS...EVENT TOTAL SNOW ACCUMULATIONS OF 3 TO LOCALLY 6 INCHES ARE POSSIBLE FROM TUESDAY INTO WEDNESDAY. GUSTY WINDS WILL CREATE SOME LOCALIZED BLOWING AND DRIFTING SNOW AS WELL. GUSTY WINDS...COMBINED WITH COLD TEMPERATURES...WILL RESULT IN WIND CHILLS OF ZERO TO MINUS 5 TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ068-079-080-083-084-011200- ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY 441 PM EST MON DEC 31 2007 ...SNOW ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 4 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SNOW SHOWERS ARE POSSIBLE TONIGHT...WITH LITTLE OR NO SNOW ACCUMULATION EXPECTED. IN ADDITION...WINDS MAY GUST TO AROUND 40 MPH AS A STRONG COLD FRONT MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW SHOWERS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY DURING THE DAY ON TUESDAY...CONTINUING INTO WEDNESDAY. LESS THAN AN INCH OF SNOW IS EXPECTED TUESDAY...WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED FROM TUESDAY INTO WEDNESDAY. THIS WILL RESULT IN EVENT TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES. GUSTY WINDS...COMBINED WITH COLD TEMPERATURES...WILL RESULT IN WIND CHILLS OF ZERO TO MINUS 5 TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN JACKSON. WJM
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.